Apr 5, 2008
i am on combivir sustiva for 2 weeks now,,, untill now i am adherent... take combiv 7 am 7apm ... sustiva at 10 pm..... can i take sustiva with my 7 pm combi dose ,,, no side effects from sustiva untill now ,, only two days of wierd dreams but i have insomnia for one week .. i was also on cirrus anti flu... amoclane for my sinsitis,, and bactrim daily 7am dose,,, last cd4 208 plz help
| Response from Dr. DeJesus
Dear friend: You are making your treatment a lot more complicated that what it is!
Your current medications can be taken easily twice a day. They do not even have to be taken every 12 hours (around the clock), but if you spread them 12 hours apart, event better.
There are 2 reasons why Sustiva is recommended at bedtime: one is to decrease the chances of developing those "weird drams" you experienced at the beginning of your therapy; but if you are over those now great!; the second reason is to allow you more time between your last meal and taking Sustiva, because taking Sustiva within 2 hours of a meal (especially a fatty meal) may increase again the chances of those "weird dreams" you mentioned to reappear. This does not happen to everyone taking this medication, so it may not happen to you. You can always try and see.
So a few things you can consider:
Yes, you can take your second dose of Combivir and Sustiva at the same time. Because you are not having any problems with the Sustiva now, you have 3 options:
(1) Advance you dose of Sustiva at 7 PM with the Combivir, but be aware of the food side effect I previously mentioned; (2) Delay your second Combivir dose until your Sustiva dose at bedtime (this is what most people do) (3) Taken them together anytime in the middle, between 7pm and your bedtime (this is what will make more sense to me in your case)
Also, if your CD4 count is >200 cells, you probably not longer need Bactrim.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.